MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128210
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A picture was received for evaluation following johnson & johnson medtech's procedures.According to the picture provided by the customer, a bent electrode is observed.A thin filament is observed in one spine, however, it cannot be determined whether this material originated from the catheter, as no rupture was observed in that area.A manufacturing record evaluation was performed for the finished device number lot 31571205l and no internal action related to the complaint was found during the review.The customer complaint was confirmed based on the picture received.The device has not been received for analysis and a root cause is unable to be assigned based on the current evidence.H6.Investigation findings code of "appropriate term/code not available (c22)" represents photo/video analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) paroxysmal ablation procedure with a pentaray nav.Initially, it was indicated that during the operation, the tip of the device was found to have been damaged.A second device was used to complete the operation.There was no adverse event reported on the patient.With the initial information available, this event was assessed as non mdr reportable.However, on 12-jul-2025, additional information was received which indicated that the damage resulted in wires being exposed.Therefore, the event was re-assessed as mdr reportable with an awareness date of 12-jul-2025.
 
Additional Manufacturer Narrative
The device was received for evaluation on 05-aug-2025.It was reported that a patient underwent an atrial fibrillation (afib) paroxysmal ablation procedure with a pentaray nav, and the tip of the device was found to have been damaged.Additional information indicated that the damage resulted in wires being exposed.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection and fourier transform infrared spectroscopy (ft-ir) of the returned device were performed following j&j medtech procedures.Visual analysis revealed that some electrodes were bent and lifted, and one had a plastic attached.A fourier transform infrared spectroscopy was performed and revealed that the plastic attached in the electrode was polytetrafluoroethylene (pt-fe).A manufacturing record evaluation was performed for the finished device number lot 31571205l and no internal action related to the complaint was found during the review.The pt-fe and lifted electrodes observed could be related to the internal components exposed issue reported by the customer; therefore, the complaint was confirmed.The pt-fe in the spline and bent and lifted electrodes could be related to the manipulation of the device with a sheath during the procedure, however, this could not be conclusively determined.The instructions for use contain the following recommendations: do not introduce the catheter into a guiding sheath with the catheter¿s distal spines folded backward toward the handle.Collapse the spines together using the insertion tube prior to insertion; the catheter is recommended for use with an 8 f guiding sheath because the distal spines may be damaged if used with a sheath that is not compatible.Do not use the catheter in conjunction with transseptal sheaths featuring side holes larger than 1.25 mm in diameter; do not use excessive force to advance or withdraw the catheter through the guiding sheath when resistance is encountered.Do not bend the spines backward.After insertion, slide the insertion tube back toward the handle.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22696546
Report Number2029046-2025-02527
Device Sequence Number20896850
Product Code MTD
UDI-Device Identifier10846835012248
UDI-Public(01)10846835012248(17)280212(10)31571205L
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128210
Device Lot Number31571205L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date08/03/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNAPTIC LEFT SHEATH
Patient SexUnknown